Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Convergence rate to the singular solution for the Gelfand equation and its stability


Author: Sun-Ho Choi
Journal: Quart. Appl. Math. 72 (2014), 773-797
MSC (2010): Primary 34D23
Published electronically: November 7, 2014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the asymptotic behaviors of the solution to the Gelfand equation. The Gelfand equation appears in the kinetic theory of gravitational steady state and the theory of nonlinear diffusion. We present a convergence rate of the solutions of the Gelfand equation to the unique singular solution as $ r$ goes to infinity and prove asymptotic stability of the solution by considering the initial value problem for the Gelfand equation. To obtain the convergence rate and the point-wise stability estimate, we construct a uniform lower bound function and use the solution for the linearized Gelfand equation.


References [Enhancements On Off] (What's this?)

  • [1] S. Bae, S.-H. Choi, and S.-Y. Ha, Nonlinear instability of the Vlasov-Poisson-Boltzmann system in three dimensions, Hyperbolic Problems: Theory, Numerics, Applications, Proceedings of the Fourteenth International Conference on Hyperbolic Problems, AIMS on Applied Mathematics, Vol. 8 (2014).
  • [2] Sun-Ho Choi and Seung-Yeal Ha, Dynamic instability of stationary solutions to the nonlinear Vlasov equations, Int. J. Numer. Anal. Model. Ser. B 2 (2011), no. 4, 415–421. MR 2869590
  • [3] Renjun Duan, Tong Yang, and Changjiang Zhu, Existence of stationary solutions to the Vlasov-Poisson-Boltzmann system, J. Math. Anal. Appl. 327 (2007), no. 1, 425–434. MR 2277423, 10.1016/j.jmaa.2006.04.047
  • [4] I. M. Gel′fand, Some problems in the theory of quasilinear equations, Amer. Math. Soc. Transl. (2) 29 (1963), 295–381. MR 0153960
  • [5] D. D. Joseph, Non-linear heat generation and the stability of the temperature distribution in conducting solids, Int. J. Heat Mass Transfer 8 (1965), 281-288.
  • [6] D. D. Joseph and T. S. Lundgren, Quasilinear Dirichlet problems driven by positive sources, Arch. Rational Mech. Anal. 49 (1972/73), 241–269. MR 0340701
  • [7] D. D. Joseph and E. M. Sparrow, Nonlinear diffusion induced by nonlinear sources, Quart. Appl. Math. 28 (1970), 327–342. MR 0272272
  • [8] Herbert B. Keller and Donald S. Cohen, Some positone problems suggested by nonlinear heat generation, J. Math. Mech. 16 (1967), 1361–1376. MR 0213694
  • [9] I. Kuzin and S. Pohozaev, Entire solutions of semilinear elliptic equations, Progress in Nonlinear Differential Equations and their Applications, 33, Birkhäuser Verlag, Basel, 1997. MR 1479168

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 34D23

Retrieve articles in all journals with MSC (2010): 34D23


Additional Information

Sun-Ho Choi
Affiliation: Department of Mathematical Sciences, KAIST, Daejeon 305-701, Republic of Korea
Email: lpgilin@gmail.com

DOI: https://doi.org/10.1090/S0033-569X-2014-01370-4
Received by editor(s): February 15, 2013
Published electronically: November 7, 2014
Article copyright: © Copyright 2014 Brown University


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2016 Brown University
Comments: qam-query@ams.org
AMS Website